Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

how do you know your having withdrawel ??

I,ve been on morphine for 24 years for chronic pain due to lupus and multiple sclerosis,i RELOACATED FROM CALIF TO COLO,THE DR I,VE BEEN SEEING FOR 6 YEARS RECENTLY LOWERED MY MORPHINE BECAUSE HE IS UNDER SCUTINY BY THE MEDICAL BOARD BECAUSE HE CANNOT DECIPHER REAL PATIENTS FROM ADDICTS.sorry for caps,eyes get bad at intervals,,
So he has decided he was going to lower everyones pain meds without reason or warning,
i,m sweating then i,m freezeing having shakes and bad abdominal cramping does anyone know if these are withdrawel symptoms and what i should do until i locate a new dr.
i,m miserable i,ve gone from productive of daily lifes chores to lying in bed again in horrible pain and suffering,
these other symptoms have also began to cause my m.s to start flareing up and give added problems.


  • tuffluck13ttuffluck13 Posts: 36
    edited 08/22/2013 - 6:18 AM
    But yes you are having withdrawals from the lower dose, it should go away or get better in about 4 days. Hang in there it'll pass

    Sorry just re read your post, it could take a few weeks to feel normal again...maybe try and find another doctor and tell them what's going on
    L5 s1 degeneration, annular tear and bulg with nerve compression. Dr says its normal wear and tear lol
  • sandisandi Posts: 6,343
    edited 08/22/2013 - 7:17 AM
    Yes, it does indeed sound like withdrawals. The good news is that there are some over the counter medications that can help you get through this. Immodium helps to ease the intestinal problems and diarrehea, motrin for the aches and pains, coke syrup for the stomach upset, followed by rice, chicken, and bland foods for the upset stomach, gatorade or sports drinks help to keep your electrolytes in balance. The worst of withdrawal is the night of day 2 and part of day 3, and gets better toward the end of day three and each day thereafter.
    Over the counter pain /muscle rubs also help to ease the muscle aches and pains, and cramps if you get them.
    How much was your daily dose and how much of that was cut?
    Hot showers or baths will also help to ease the muscle aches and pains.....
    Withdrawal is not life threatening, and can be managed mostly with over the counter items, but if the symptoms become intolerable, your primary may give you a blood pressure medication called clonidine that helps to ease some of the symptoms.
    If I were you, I would get my medical records and start calling around to make an appointment right away with a board certified pain management doctor, and try to get in to see him .
    Were you being treated by your primary doctor or a pain management doctor? As long as you have never had any issues with failing a urine test or misusing or abusing the medications, you should be able to get in to see another doctor.
  • You shouldn't be feeling only minimal withdrawals if you were being tapered correctly, which your obviously not. I'd call the doctor immediately and let him know waht's going on with your withdrawals. It's not fair for you to be in this situation, and something needs to be done about it. go to the ER if the doctor can't or won't help you. There are things that can help you. The person who posted about taking immodium, etc. gave you great advice for doing it yourself, but the Er, and your doctor have other tools at their disposal. GOOD LUCK.
Sign In or Register to comment.